Alert archive / Florida / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 210, NWS Mobile, AL

June 23, 1998Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 1998, 3:32 PM CDT for Santa Rosa County, Florida. It was in force for 73 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 23, 1998, 3:32 PM CDT (20:32 UTC)
Expired
Jun 23, 1998, 4:45 PM CDT
In force
73 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:54 PM CDTThunderstorm Wind 50Berrydale, FLTwo trees were blown down between Berrydale and Munson.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1998-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1998-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1502 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS1 KMOB 232028 RRA
SVRMOB
FLC113-232145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE JUN 23 1998

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 445 PM CDT

* AT 326 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED AS INDICATED BY
  DOPPLER RADAR

* THE SEVERE THUNDERSTORM WAS BETWEEN BERRYDALE AND MUNSON MOVING
NORTHWEST AT 5 TO 10 MPH.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:01 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 23, 3:01 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT TUE JUN 23 1998

12Z I310 SFC AND SATELITE LOOPS CONTINUE TO SHOW INCREASED MOISTURE
ADVECTING WESTWARD OVER THE FL PAN AND NORTHWARD OVR THE CENTRAL
GULF. WITH AFTERNOON HEATING...GOOD C-BREEZE CIRCUTIONS AND WEAK S/W
LINGERING OVER S CENTRAL AL AND FL PAN...SCT SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER MOST OF THESE AREAS DURING THE LAST
HOUR. WITH HIGH INSTABILTY IN PLACE AND WEAK THETE AXIS STRETCHING
FROM SW LA TO W CENTRAL AL BELIEVE CONTINUED DEVELOPMENT IS LIKELY
THIS AFTERNOON AND EVENING AS MOISTURE ADVECTS FURTHER TO THE WEST
AND LIFTS ALONG AN ISENTROPIC SFC. LATEST PROGS FROM ETA AND AVN SHOW
CONTINUE LIFT ALONG THE FL/AL COAST THROUGH WED WITH INCREASED
MOISTURE ADVECTING WEST AND NORTH TOWARDS THE FA. WITH THIS WILL GO
WITH WIDELY SCT TO SCT POPS THROUGH THE PERIOD. WILL STAY CLOSE TO
CURRENT FWC TEMPS.

OVER THE COASTAL WATERS...WEAK TO MODERATE C-BREEZE EACH AFT NEAR THE
CST BECOMING VARIABLE 10 KTS OR LESS LATE. BETTER CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE GULF AS TROPICAL WAVE PASSES TO THE SOUTH.

MOB 72/95/74/94 3423  PNS 74/95/75/95 3423
DTS 76/90/76/89 3423  EVR 72/96/72/9h5 3423 32

Nearby

Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.